Requip

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
Jimmie
Posts: 8
Joined: Tue Mar 27, 2007 3:04 pm

Requip

Post by Jimmie »

I have been taking Requip for my RLS. This medication has helped but it makes me have facial tac. I screw up my mouth all the time. Has anyone else had this trouble. What other medication would help my RLS?

Thanks for the info Jimmie :P

Polar Bear
Moderator
Posts: 8034
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

No Jimmy, I haven't had anything like this and I have been on requip for about 5 months. Tho I do think I have more severe leg jerks!!
Good luck, Betty
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

blryan
Posts: 41
Joined: Thu Aug 17, 2006 7:23 pm
Location: Nevada

Post by blryan »

I've been on Requip for almost 1 year now and I have had that happen maybe twice. It's definitely a little weird but it happend after I went to bed before I fell asleep so I didn't really worry about it since it's not happening regularly. I would not want to be on Requip if I had that reaction all the time like you are saying. Maybe you could try Mirapex?

Barb

Jimmie
Posts: 8
Joined: Tue Mar 27, 2007 3:04 pm

Requip

Post by Jimmie »

Thanks everyone for your input. The Dr. just changed my Med to Keppra because of the facial tic. I haven't tried it yet. Does anyone know anything about this medication? Jimmie :roll:

ViewsAskew
Moderator
Posts: 16287
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Not much - it's in the same class as Neurontin. A couple of years ago, since Neurontin had worked relatively well, the docs thought Keppra might be the next drug to work. But, the next year at the RLS conference, they mentioned that it hadn't panned out very well in trials with patients. It worked for some, but not as many as they'd hoped for.

So, hopefully you are one of those it will help.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Rmeyers
Posts: 1
Joined: Tue Apr 03, 2007 2:40 am

Post by Rmeyers »

I have severe rls. I have had it for the last 10 years but in the last 2 years it has gotten worse. I have been on clonzepam, requip, and several others. Can anyone suggest a new drug that I might tell my Dr about so I can get some relief. Appreciate any help, Sleep is something I would like to get.

trixie
Posts: 4
Joined: Thu Apr 05, 2007 10:34 am
Location: Ky

requip

Post by trixie »

I took my first dose of requip the other night and maybe my last,has anyone had like a tightening of the throat as a side effect??

ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

Requip

Post by ctravel12 »

Hi Rmeyers and welcome to this group. What meds are you taking now. You said that you have been taking clonazapem and requip. Are you still taking them now? If you are taking requip you may be experiencing augmenting (having rls day or night time).

I used to take requip and did not help me. I am now taking clonazapem and mirapex which seems to help. You may have to take a cocktail of meds to see what works for you. One thing to remember is what works for one may not always work for someone else. Sleep deprivation is miserable and hope that you are able to get something for it. I know some members have used Ambien and other sleep meds. I cannot give any input as I never took that med.

Reading alot of the old and news post has alot of info too

On the forum New to RLs "Managing RLS" print out the Mayo Clinic Algorithm and bring it to your dr.

Your quality of life is very important.

Read also the site www.rlshelp.org

Please kee us posted on how you are doing. We really do care.


Hi Trixie and welcome to this group. I used to take Requip but it never gave me tightening of the throat. Have you talked to your dr about trying another med.

Please let us know how you are doing and hope that you get the help that you desperately need.
Charlene
Taking one day at a time

Aiken
Posts: 880
Joined: Thu Jul 14, 2005 6:53 am

Re: requip

Post by Aiken »

trixie wrote:I took my first dose of requip the other night and maybe my last,has anyone had like a tightening of the throat as a side effect??

That sounds like an allergic reaction to me. Definitely talk to your doctor.

Post Reply